Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is norethisterone effective in postponing periods?

i am going on holiday in 3 weeks and i am going to be on my period but i wanted to know if i take norethisterone tablets will i still get a swelled belly etc??? i am a 24 years old and i am normally on my period for 7 days and i have been told these tablets delay your period but not sure about anything else?
Thu, 1 Jul 2021
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

Feelings of a bloated belly are somewhat common on this medicine, but you do not say if this has happened to you before. They can delay your period but should not be used regularly. It can cause other menstrual irregularities, and other common side effects include nausea, breast pain. It should never be taken if you think you are pregnant.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Gerald Lee, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is norethisterone effective in postponing periods?

Hi, Feelings of a bloated belly are somewhat common on this medicine, but you do not say if this has happened to you before. They can delay your period but should not be used regularly. It can cause other menstrual irregularities, and other common side effects include nausea, breast pain. It should never be taken if you think you are pregnant. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Gerald Lee, Internal Medicine Specialist